advertisement
Question
Posted by: Lee | 2010-03-16

Sleepless nights

Hi Doc. Please can you help guide me on what to do. I am having endless sleepless nights. Going to bed around 10.30 and still awake til about 1 in the morning. This is getting me down, and I feel so exhausted every morning. I cannot function properly at work. I have suffered from depression and was on anti-depressants. I have since come off them.My eating habits are not so good. I only really eat one meal a day. I do like my coffee, but, never have anything after 7 in the evening.I have suffered a bit of stress this past month, and have lost about 7 kgs. I am not stressed at work or having any other real problems. I just cannot get to sleep. Can you recommend a sleeping aid for me, which won''t leave me feeling drowsy the next morning. I would just like to put my head down at night and fall asleep peacefully... I am a 33 year old female.. Please Help
regards Lee

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Lee
Sleeping tablets are usually not a long term solution. You may have depression again, which can interfere with your sleeping patterns. If you lost 7 kgs of weight in one month due to stress there is a problem. Please see your doctor as you may need to take a sedating antidepressant like Tryptanol in the evening that will help with both problems. Depression is a physical disease like underactive thyroid and it is not something one should disregard - some people just need medication for it to manage the hormone balance in the brain.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: Lee | 2010-03-17

Thanks very much Doc, and everyone else who took the time to write me back with their comments.

Thanks a lot .
Lee

Reply to Lee
Posted by: Sunflower | 2010-03-17

I''m no expert either but I''m about your age, had the same problem, I''m no longer using anti-deps, but I have a cup of rooibos with honey before I go to bed and when I''m in bed, I pop 2 nature''s own rescue tabs and slowly doze off and I feel fine in the morning, hope this helps, all drug free remedies :-)

Reply to Sunflower
Posted by: blindman | 2010-03-17

Hi there.

I am not an expert but must share something that has helped me as well. I was also diagnosed with depression and am on an anti-depressant and a mood stabiliser. In addition, I also have my laptop set up next to my side of the bed with very tranquil music playing all night, even after I have gone to sleep. I have found this very helpful as I have had the problem that my mind keeps on wondering and then I get anxious and depressed over all kinds of things. The music has also helped me to switch off since I started using this method some six months ago.

I wake up in the mornings envigourated and energetic and for the last couple of months or so, have felt better than I felt in years.

Perhaps, if you like music, you might want to also try that one in addition to what has been recommended to you.

Hope this helps.


Reply to blindman
Posted by: cyberdoc | 2010-03-16

Hallo Lee
Sleeping tablets are usually not a long term solution. You may have depression again, which can interfere with your sleeping patterns. If you lost 7 kgs of weight in one month due to stress there is a problem. Please see your doctor as you may need to take a sedating antidepressant like Tryptanol in the evening that will help with both problems. Depression is a physical disease like underactive thyroid and it is not something one should disregard - some people just need medication for it to manage the hormone balance in the brain.
Dr Bets

Reply to cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement